Alert archive / North Carolina / Flash Flood Warnings in 2016

Flash Flood Warning 12, NWS Wilmington, NC

October 8, 20166 counties in North Carolina

NWS Wilmington, NC issued this flash flood warning at Oct 8, 2016, 7:34 AM EDT for 6 counties in North Carolina. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2016, 7:34 AM EDT (11:34 UTC)
Expired
Oct 8, 2016, 1:30 PM EDT
In force
6 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 47 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 9:03 AM EDTFLASH FLOODWhiteville, NCFLOODING ON FEEDMILL RD.
Oct 8, 11:07 AM EDTFLASH FLOOD1 Nnw Runnymeade, NCWATER RUNNING ACROSS BUSINESS US-701 AND US-74 NEAR WHITEVILLE.
Oct 8, 11:18 AM EDTFLASH FLOOD1 Nnw Watha, NCWATHA ROAD BECOMING IMPASSABLE.
Oct 8, 11:43 AM EDTFLASH FLOOD1 W Southridge Mobile H, NCRIVER ROAD BECOMING IMPASSABLE.
Oct 8, 1:30 PM EDTFLASH FLOODNe Clarkton, NC*** 2 FATAL *** VEHICLE SWEPT AWAY IN ROAD WASH OUT ON ROSINDALE RD NEAR CLARKTON. TWO OF THREE PEOPLE IN VEHICLE HAVE DIED AS A RESULT.
Oct 8, 1:30 PM EDTHEAVY RAIN 12.62Wm O Huske Ld, NCRECORDED AT GOES SITE DRTN7.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

408 
WGUS52 KILM 081134
FFWILM
NCC017-019-047-129-141-155-081730-
/O.NEW.KILM.FF.W.0012.161008T1134Z-161008T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
734 AM EDT SAT OCT 8 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  CENTRAL ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 130 PM EDT

* AT 730 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN FALLING ACROSS
  MOST OF THE WARNED AREA. RADAR ESTIMATES THAT 2-4 INCHES OF RAIN
  HAVE FALLEN IN SOME AREAS. SEVERAL MORE INCHES OF RAIN IS
  EXPECTEDTO FALL DURING THE NEXT SEVERAL HOURS. FLASH FLOODING IS
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WILMINGTON...LUMBERTON...LELAND...OAK ISLAND...CAROLINA BEACH...
  WHITEVILLE...BURGAW...SHALLOTTE...ELIZABETHTOWN...SUNSET BEACH...
  WRIGHTSVILLE BEACH...KURE BEACH...SURF CITY...HOLDEN BEACH...OCEAN
  ISLE BEACH...CASWELL BEACH...BALD HEAD ISLAND...SNOWS CUT...OCEAN
  CREST PIER AND RICH INLET.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 388 AND 416.
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 204...AND BETWEEN MILE
MARKERS 203 AND 210...AND NEAR MILE MARKER 214.
 INTERSTATE 140  INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS
1 AND 29.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN VEHICLES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROAD. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. FLOWING WATER CAN BE POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE: TURN AROUND...DON'T DROWN!

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3432 7769 3417 7783 3384 7796 3389 7803
      3391 7814 3390 7837 3385 7854 3453 7934
      3485 7891 3486 7850 3455 7825 3472 7811
      3472 7768 3448 7758 3444 7752

$$

SHK
1 follow-up statement
871 
WGUS72 KILM 081402
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1002 AM EDT SAT OCT 8 2016

NCC017-019-047-129-141-155-081411-
/O.CAN.KILM.FF.W.0012.000000T0000Z-161008T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HANOVER NC-BLADEN NC-COLUMBUS NC-BRUNSWICK NC-PENDER NC-
ROBESON NC-
1002 AM EDT SAT OCT 8 2016

...THE FLASH FLOOD WARNING FOR NEW HANOVER...BLADEN...COLUMBUS...
BRUNSWICK...PENDER AND CENTRAL ROBESON COUNTIES IS CANCELLED...

THIS FLASH FLOOD WARNING HAS BEEN CANCELLED...BUT HAS BEEN REPLACED
BY A NEW FLASH FLOOD WARNING FOR THE ENTIRE AREA. FLASH FLOODING IS
EXPECTED TO PERSIST AND WORSEN.

LAT...LON 3432 7769 3417 7783 3384 7796 3389 7803
      3391 7814 3390 7837 3385 7854 3453 7934
      3485 7891 3486 7850 3455 7825 3472 7811
      3472 7768 3448 7758 3444 7752

$$

JDW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 7:04 AM EDT, 30 minutes earlier.

Area forecast discussion, Oct 8, 7:04 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
704 AM EDT Sat Oct 8 2016

.SYNOPSIS...
The center of Hurricane Matthew will move very near the coast of
South Carolina this morning, and should barely miss Cape Fear this
evening as the storm turns east and moves out to sea. Life threatening
flash flooding, damaging winds, and storm surge flooding are expected.
Behind Matthew, Canadian high pressure will bring the coolest air
of this Fall season, with dry weather expected through Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 700 AM Saturday...Hurricane Matthew will continue to move
north-northeastward along the South Carolina coast this morning,
turning more east-northeastward toward Cape Fear this evening.
Tremendous moisture content in the atmosphere (precipitable water
values 2.6 to 3.0 inches) is not only a record high for October,
but likely is in the top few events for all of recorded history
here! An exceptionally high risk for flash flooding exists as an
additional 7-10 inches of rain is expected to fall today, making
storm totals near 15 inches in spots. Referencing values on the
NOAA Precipitation Frequency Atlas, 45-day rainfall totals (Sep 1
through Oct 15) are probably going to be in the 50 to 100 year
average return interval after Matthew is done with us.

Matthew should soon lose its symmetry as a tropical cyclone as
wind shear increases and begins to tilt the upper portion of the
circulation northeastward (downshear). The southern half of the
circulation also continues to ingest rain-cooled air off Georgia
and South Carolina, and this should continue to concentrate heavy
rainfall more preferentially in the northwestern quadrant of the
storm where the flow is onshore from the high heat content of the Gulf
Stream.

Tropical storm force winds will continue to spread northward
along the coast this morning, but I fear there is a surprise
waiting for us late this afternoon into this evening. For several
days the GFS model has been indicating as the center of Matthew
passes south of Cape Fear, rain-cooled air across interior North
Carolina would get pulled south behind the storm. As lapse rates
steepen in the lowest 1500-2000 feet of the atmosphere, winds of
60-80 mph may get transported down through this mixed layer to the
surface. For many locations north of Myrtle Beach this may be the
strongest winds we see from the entire event, and could pose quite
a shock as the system will seem to be on its way out to sea by
then. After a foot of rain, gusts this strong would almost
certainly uproot trees causing power outages and blocked roads.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 300 AM Saturday...With Matthew pulling off to the east and
the coolest airmass of this Fall season building in, we should
have two days of crisp, dry weather with dewpoints plunging into
the 40s. Highs both days should run within a few degrees of 70
with overnight lows in the 40s or lower 50s. There is actually a
lot of spread among various models with lows Monday night/Tuesday
morning. We're not quite as cold as the 00z GFS, although I'm
trending the forecast in that direction.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 320 PM Friday...The extended still looks very uneventful as
the mid level pattern will show a some amplitude early with a
mostly zonal flow developing late. Early on a modest ridge moves
across the Tennessee Valley and eventually dampens. This will
allow a very cool airmass to advect in behind Matthew. Guidance
has cooled considerably since this time as has the official
forecast. The airmass modifies later in the week with another
front expected to move across late Thursday or early Friday. No
pops in the forecast.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 12Z...Needless to say, not a good aviation day. Look for
increasing winds as the center of Hurricane Matthew drives up the
coast. Winds will gust to near hurricane strength by mid morning
south continuing through the afternoon hours. Ceilings will bounce
around but will be predominately IFR, as well as the visibilities in
heavy rain. Winds will shift rather abruptly this evening as the low
moves east, still gusting over 50 kts.

EXTENDED OUTLOOK...VFR possible MVFR for the inland terminals
during the pre-dawn Sun hours. MVFR possible IFR for the coastal
terminals during the pre-dawn Sun hours. All terminals should
become VFR during or by daylight Sun morning. The Winds will
remain gusty with a slow diminishing trend during the day on
Sunday. VFR Sunday night thru Tuesday.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 700 AM Saturday...As Hurricane Matthew moves northward
along the South Carolina coast today and then turns northeastward
toward Cape Fear this afternoon, marine weather conditions will
remain exceptionally hazardous. Winds will increase to the 45-60 knot
range with higher gusts south of Cape Fear today. Seas from 10-20
miles from shore should increase to 12-18 feet.

As Matthew's center moves toward Cape Fear this evening, cooler
air lurking over interior North Carolina will be pulled southward.
Steep lapse rates within this cooler air should transport down
55-65 knot gusts to the surface, leading to a second period of
very strong winds. This could be the strongest portion of the
storm for the Brunswick County beaches and Cape Fear area.
Offshore wind directions developing overnight should begin to
smooth out the sea state, although very large backswell will
continue to make marine conditions very hazardous.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 300 AM Saturday...As Matthew moves eastward and away from
the Carolinas, Canadian high pressure over the Great Lakes will
push the coolest airmass of this Fall season southward. Strong
northerly offshore winds Sunday will only slowly diminish in speed
Monday, likely keeping conditions too rough for small craft,
especially with considerable backswell still moving in from the
east.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
As of 320 PM Friday...Rugged conditions will continue for the
marine community through the period. A broad surface trough will
be aligned offshore with strong high pressure building in from the
northeast. These features coupled will keep a good 20-25 knots
across all waters Monday scaling back slowly Tuesday and
Wednesday. Significant seas will go from 6-10 feet Monday to 3-6
feet Wednesday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Hurricane Warning for SCZ053>056.
     Flash Flood Watch through late tonight for SCZ017-023-024-032-
     033-039-053>056.
     Tropical Storm Warning for SCZ017-023-024-032-033-039.
     High Rip Current Risk through this evening for SCZ054-056.
NC...Hurricane Warning for NCZ105>110.
     Flash Flood Watch through late tonight for NCZ087-096-099-
     105>110.
     Tropical Storm Warning for NCZ087-096-099.
     High Rip Current Risk through this evening for NCZ106-108-110.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&

SYNOPSIS...TRA
NEAR TERM...TRA
SHORT TERM...TRA
LONG TERM...SHK
AVIATION...DL
Hazardous weather outlook, Oct 8, 7:22 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
722 AM EDT SAT OCT 8 2016

NCZ087-096-SCZ017-023-024-032-033-039-091000-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
722 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BREEZY WINDS WITH GUSTS UP TO 40 MPH MAY CONTINUE INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-091000-
COLUMBUS-
722 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...
...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TORNADO WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BREEZY WINDS WITH GUSTS UP TO 40 MPH MAY CONTINUE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105-107-109-SCZ053-091000-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-
722 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HURRICANE WARNING IN EFFECT...
...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-091000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
722 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.
   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ055-091000-
INLAND GEORGETOWN-
722 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BREEZY WINDS WITH GUSTS UP TO 40 MPH MAY CONTINUE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ056-091000-
COASTAL GEORGETOWN-
722 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BREEZY WINDS WITH GUSTS UP TO 40 MPH MAY CONTINUE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ256-091000-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
722 AM EDT SAT OCT 8 2016

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-091000-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
722 AM EDT SAT OCT 8 2016

...HURRICANE WARNING IN EFFECT...
...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Local storm report, Oct 8, 6:57 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
657 AM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     NON-TSTM WND DMG 2 SW COUNTRY OAK        34.30N  79.92W
10/08/2016                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE IN ROADWAY HARRY BIRD HWY AND ROGERS RD.

&&

EVENT NUMBER ILM1600327

43
Local storm report, Oct 8, 7:18 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
718 AM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      AYNOR                   34.00N  79.20W
10/08/2016                   HORRY              SC   MEDIA

            ROAD IMPASSABLE AT 11TH AND OAK ST.

&&

EVENT NUMBER ILM1600329

SRP
Local storm report, Oct 8, 7:20 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
720 AM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      GARDEN CITY             33.59N  79.01W
10/08/2016                   HORRY              SC   EMERGENCY MNGR

            ROAD IMPASABLE AT NORTH AND SOUTH DOGWOOD DR AT
            ATLANTIC AVE

&&

EVENT NUMBER ILM1600330

SRP
Local storm report, Oct 8, 7:26 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
726 AM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     NON-TSTM WND DMG 2 NW WILSON CROSSROADS  34.25N  79.92W
10/08/2016                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE DOWN ON 1800 HIGH HILL RD.

&&

EVENT NUMBER ILM1600331

43
Local storm report, Oct 8, 7:31 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
731 AM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     NON-TSTM WND DMG NORTH MYRTLE BEACH      33.83N  78.67W
10/08/2016                   HORRY              SC   CITY OFFICIAL

            POSSIBLE TORNADO WITH DAMAGE TO SOME STRUCTURES ALONG
            1800 BLOCK OF NORTH OCEAN BLVD

&&

EVENT NUMBER ILM1600332

SRP
Local storm report, Oct 8, 7:33 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
733 AM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     FLASH FLOOD      CAROLINA ACRES          34.23N  79.75W
10/08/2016                   FLORENCE           SC   DEPT OF HIGHWAYS

            FLOODING ON TV RD AND MCIVER RD. FLOODING ON E
            FRIENDFIELD RD.

&&

EVENT NUMBER ILM1600333

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 4:42 AM EDTRip Current StatementILMBrunswick, New Hanover, Pender12 hr
Oct 8, 5:13 AM EDTFlash Flood WarningILMColumbus, Robeson8 hr
Oct 8, 6:12 AM EDTTornado WarningILMBladen, Brunswick, Columbus10 min
Oct 8, 6:41 AM EDTTornado WarningILMBrunswick, New Hanover19 min
Oct 8, 6:58 AM EDTTornado WarningILMBladen, Brunswick, Columbus, Pender11 min
Oct 8, 8:08 AM EDTTornado WarningILMPender12 min
Oct 8, 8:36 AM EDTTornado WarningILMBladen, Brunswick, Columbus, Pender, Robeson54 min
Oct 8, 9:50 AM EDTRiver Flood WarningILMBladen8 days
Oct 8, 10:00 AM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson6 hr
Oct 8, 3:56 PM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson6 hr
Oct 8, 5:10 PM EDTRip Current StatementILMBrunswick, New Hanover, Pender27 hr

Nearby

Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.